MAUDE Adverse Event Report: MAQUET GMBH RADIAL SETTING CLAMP; TABLE AND ATTACHMENTS, OPERATING-ROOM

MAQUET GMBH RADIAL SETTING CLAMP; TABLE AND ATTACHMENTS, OPERATING-ROOM
Model Number 100323C0
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1a initial reporter: (b)(6).E1h event site postal code: (b)(6).E1i event site telephone:(b)(6).
 
Event or Problem Description
On 11th june 2024, getinge became aware of an issue with one of our accessories - 100323c0 - radial setting clamp.As it was stated, the radial setting clamp slipped leading to quick drop of a bariatric stirrup that was placed in the clamp.The incident occurred when the patient¿s leg was in the boot.According to provided information, the teeth were aligned correctly and the clamp was appropriately tightened to the stirrup pole, however, the device still dropped.The customer alleged that similar issue might have occurred more than once.However, upon further inquires the customer stated that there is no information regarding previous incidents.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement due to radial setting clamp slipping, was to reoccur.
 
Event or Problem Description
Getinge became aware of an issue with one of our accessories - 100323c0 - radial setting clamp.As it was stated, the radial setting clamp slipped leading to quick drop of a bariatric stirrup that was placed in the clamp.The incident occurred when the patient¿s leg was in the boot.According to the customer, the teeth were aligned correctly, and the clamp was appropriately tightened to the stirrup pole, however, the device still dropped.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement due to radial setting clamp slipping, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories - 100323c0 - radial setting clamp.As it was stated, the radial setting clamp slipped leading to quick drop of a bariatric stirrup that was placed in the clamp.The incident occurred when the patient¿s leg was in the boot.According to the customer, the teeth were aligned correctly, and the clamp was appropriately tightened to the stirrup pole, however, the device still dropped.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement due to radial setting clamp slipping, was to reoccur.According to information provided by the sales and service department, the customer was offered different types of clamps - non-rotary clump (100322c0) and trained on how to use them properly.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.As the issue occurred, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.To ensure safe operation, visual and functional inspections must be conducted by a trained person prior to each use.If cracks, damage to mechanical parts, or improper locking mechanisms are identified, the device must be discontinued immediately.The ifu includes a suggested checklist for these inspections (ga 1003.23 rev 07, page 16).If the pre-use check had been performed correctly, any damaged equipment should have been identified.According to the ifu (ga 1003.23 rev 07, page 17), if the device is found damaged or fails to meet functionality requirements, it should not be used.The customer continued to use the affected device following the incident.The user manual provides detailed instructions on handling the device, including proper mounting and adjustment procedures (ga 1003.23 rev 07, pages 9-11).Specifically, the instructions for use highlight a risk of loose or loosened securing elements, which may cause injuries.The user should check if all of the locking elements are tightened properly (handle screw, locks, levers, etc.) after mounting or adjustment.Check the firm seating of the locking elements.(1003.23 rev 07, page 13).The maximum load capacity for the product is 34.5 kg (ga 1003.23 rev 07, page 5).In summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, namely the fast unintended movement due to radial setting clamp slipping, is related to the user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, h3a device evaluated by mfg?, h3b device not eval provide code, fields deems required.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: on 11th june 2024, getinge became aware of an issue with one of our accessories - 100323c0 - radial setting clamp.As it was stated, the radial setting clamp slipped leading to quick drop of a bariatric stirrup that was placed in the clamp.The incident occurred when the patient¿s leg was in the boot.According to provided information, the teeth were aligned correctly and the clamp was appropriately tightened to the stirrup pole, however, the device still dropped.The customer alleged that similar issue might have occurred more than once.However, upon further inquires the customer stated that there is no information regarding previous incidents.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement due to radial setting clamp slipping, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our accessories - 100323c0 - radial setting clamp.As it was stated, the radial setting clamp slipped leading to quick drop of a bariatric stirrup that was placed in the clamp.The incident occurred when the patient¿s leg was in the boot.According to the customer, the teeth were aligned correctly, and the clamp was appropriately tightened to the stirrup pole, however, the device still dropped.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement due to radial setting clamp slipping, was to reoccur.Previous h3a device evaluated by mfg?: no (attach page to explain why not or provide code) corrected h3a device evaluated by mfg?: yes previous h3b device not eval provide code: device evaluation anticipated, but not yet begun.Corrected h3b device not eval provide code: n/a.Previous d4 catalog #: 100323c0 corrected d4 catalog #: n/a.

Brand Name
RADIAL SETTING CLAMP
Common Device Name
TABLE AND ATTACHMENTS, OPERATING-ROOM
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19642003
Report Number8010652-2024-00073
Device Sequence Number17928612
Product Code BWN
UDI-Device Identifier04046768001787
UDI-Public(01)04046768001787
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number100323C0
Device Catalogue Number100323C0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown